Forum

Avonex adverse effects

Hi,

I have been recently diagnosed with relapsing remitting MS, although I’ve been having symptoms for at least 10 years.

I will be starting Avonex in the next 2 or 3 weeks and was wondering if anyone can give me some feedback on side effects.

When you look the product’s leaflet you see loads of side effects listed but some of them are unlikely to occur.
So my question is: What side effects have you been experiencing with Avonex?

Thanks,
Alex

It’s a while since I’ve been on Avonex, but I did take it for 10 years or so.

The only side effect I had routinely was feeling slightly hung-over the morning after Avonex night. Nothing serious, though: as long as I took paracetamol before going to bed and then a couple more on getting up in the morning, I was always fine to go to work or do other normal activities the next day.

Good luck with the treatment. It did a good job of keeping my MS at bay for quite a few years.
Alison

Hi there, I was on Avonex up until about 7 years ago but I never could shake the side affects so had to change. The advice I would give would be to do your shot on a night when you’re not at work the next morning, especially for the first 3 or 4 weeks. I could barely walk for shaking a few hours after the first one, like a sudden onset of severe flu. Drink plenty of water and take ibuprofen or whatever your usual tablet of choice is. You may be fine, it’s put luck really.

Hi I’ve been on Avonex since last October following a diagnosis of RRMS in July.

I take my injection in the evening and take 2 paracetamol and 2 ibuprofen about an hour before. I’ve also got into a routine that I have a hot bath before I do my injection. Make sure you drink plenty of fluids on the day of your injection.

I don’t sleep as well as I normally do the evening I take my injection and I have had a couple of UTIs but other than that I’ve been fine and I’m due to get bloods checked for the 2nd time next week. My folio levels were low first time they were checked and prescribed acourse of folic acid for 4 months.
Good luck.
Lesley